Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 16, NWS Missoula, MT

July 14, 2004Lemhi County, Idaho

NWS Missoula, MT issued this severe thunderstorm warning at Jul 14, 2004, 3:10 PM MDT for Lemhi County, Idaho. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2004, 3:10 PM MDT (21:10 UTC)
Expired
Jul 14, 2004, 4:15 PM MDT
In force
65 min
Issued by
NWS Missoula, MT
Area
Counties, with a storm outline in the text

County Lemhi County, ID

The radar

The Pocatello radar (KSFX), 200 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2004-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2004-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3735 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KMSO 142110
SVRMSO
IDC059-142215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
310 PM MDT WED JUL 14 2004

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LEMHI COUNTY IN EAST CENTRAL IDAHO
  THIS INCLUDES THE CITY OF SALMON

* UNTIL 415 PM MDT

* AT 300 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  GILMORE...OR ABOUT 58 MILES SOUTHEAST OF SALMON...MOVING NORTHEAST
  AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
  FORK...LEMHI AND LEADORE.

DAMAGING WINDS IN EXCESS OF 55 MPH ARE LIKELY WITH THIS SEVERE 
THUNDERSTORM. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY 
FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED 
AREA.

LAT...LON 4466 11396 4424 11325 4424 11282 4543 11378
      4539 11410

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:00 PM MDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 14, 2:00 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
200 PM MDT WED JUL 14 2004

.SHORT TERM...TONIGHT THROUGH FRIDAY.
TONIGHT...A WEAK AND RELATIVELY DRY UPPER LEVEL DISTURBANCE EMBEDDED
IN SOUTHWEST FLOW IS CURRENTLY MOVING OVER THE IDAHO CLEARWATER
MOUNTAINS AT 130 PM. THE ATMOSPHERE IS FAIRLY UNSTABLE THEREFORE...
ISOLATED HIGH-BASED THUNDERSTORMS HAVE DEVELOPED AND THIS AREA OF
THUNDERSTORMS WILL SPREAD INTO SOUTHWEST MONTANA THIS AFTERNOON
THROUGH EARLY EVENING...WITH CONVECTION DISSIPATING AND SKIES
CLEARING FROM WEST TO EAST AS THE DISTURBANCE MOVES OVER.

THURSDAY AND FRIDAY...RIDGE TO HOLD THROUGH FRIDAY.  MID AND HIGH
LEVEL MONSOONAL MOISTURE WILL SLOWLY BE MOVING UP FROM THE SOUTH INTO
IDAHO AND SOUTHWEST MONTANA BRINGING SLIGHT CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS WITH DAYTIME HEATING.  HOWEVER...MAIN FEATURE
WILL BE CONTINUED HOT TEMPERATURES.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...MONSOONAL MOISTURE WILL
CONTINUE TO STREAM INTO THE INTERMOUNTAIN WEST FROM THE FOUR CORNERS
HIGH THROUGH SATURDAY. MODELS STILL SHOW SOME MID LEVEL MOISTURE FROM
TROPICAL STORM BLAS MOVING INTO THE AREA LATE FRIDAY AND SATURDAY...
FOR A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY. SUNDAY THE UPPER
LEVEL LOW OFF THE PACIFIC COAST BEGINS TO MOVE INLAND. TEMPERATURES
ACROSS NORTHWEST MONTANA WILL COOL...BUT MOST OTHER LOCATIONS WILL
REMAIN SIMILAR TO SATURDAYS TEMPERATURES. SUNDAY THROUGH EARLY
MONDAY MORNING THE TROUGH WILL MOVE THROUGH THE AREA. MONDAY
AFTERNOON THROUGH WEDNESDAY A WESTERLY FLOW DEVELOPS FOR DRY
CONDITIONS AND NEAR NORMAL TEMPERATURES.
&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM/MWJ
LONG TERM/KOCH
Hazardous weather outlook, Jul 13, 9:00 PM MDT, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
900 PM MDT TUE JUL 13 2004

MTZ001>007-043-141200-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/PINTLAR REGION-BLACKFOOT REGION-
900 PM MDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL IDAHO AND WESTERN
MONTANA

.DAY ONE... THIS EVENING

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.